MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Back to Search Results |
| Model Number |
APB-3-4-3D-ES |
| Medical Device Problem Codes |
Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/17/2022
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received information that first there was a detachment defect with an axium coil.The event was at the separation point of delivery pusher and coil suspected to be broken, detachment happened.After that resistance was felt in the distal region from the middle of the headway17.The event was not associated with a patient.The devices were prepared according to the instructions in the package.There was a detachment defect during insertion of primeframe 3.5-6 from headway17, but insertion was done.After that, when inserting the axium, resistance was felt.The coil was collected.When inserting the flush/guidewire there was a tangled feeling at the same point but since it passed through, axium was re-inserted again, it could not be inserted at all and was collected.Based on the event, a defect in the lumen of the headway17 may have been caused, not by a defect caused by axium, but since the primeframe 3.5-6 was implanted and the coil's condition could not be confirmed.The coil was stuck in the center and distal sections of the catheter.The catheter was damaged in the shaft center, there was no damage to the coil system.Ancillary devices: headway17 microcatheter.
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
H3: the axium prime coil and headway 17 catheter were returned for evaluation.The implant coil was still attached to the pushwire.In addition, the implant coil appeared to be severely stretched with the polypropylene filament intact.The headway 17 catheter appeared to be compatible for use with the axium prime coil as it has a labeled inner diameter (id) of 0.017¿.The catheter body was found to be kinked at 39.0cm and 62.0cm from hub.The catheter was flushed with water and found to be patent.The returned coil and catheter could not be used for resistance testing due to the damaged conditions.Based on the analysis findings, the axium prime coil was confirmed to have ¿coil resistance/ stuck in catheter¿.However, the customer report of "premature detachment" could not be confirmed as the implant coil was still attached to the pushwire.No premature detachment was observed.The returned coil was found severely stretched.In addition, the headway 17 catheter found kinked.It is likely that these damages occurred when the customer attempted to advance the coil through the catheter against the resistance.However, the cause for resistance could not be determined.Possible causes of resistance include the use of damaged catheter, patient tortuous anatomy and lack of continuous flush with heparinized saline during delivery.There was no non-conformance to specifications identified that led to the resistance issue.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.